Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 25, 2011, 1:12 AM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 78 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 1:12 AM CDT (06:12 UTC)
- Expired
- Apr 25, 2011, 2:30 AM CDT
- In force
- 78 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:20 AM CDT | HAIL 1 | 7 Sse Oplin, TX | DIME TO QUARTER SIZE HAIL AT LAKE COLEMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS54 KSJT 250612
SVRSJT
TXC049-059-083-250730-
/O.NEW.KSJT.SV.W.0075.110425T0612Z-110425T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 111 AM CDT...A SEVERE THUNDERSTORM WAS 8 MILES NORTHEAST OF
SILVER VALLEY...OR 15 MILES NORTH OF COLEMAN...MOVING EAST AT 35
MPH.
STORM HAZARDS INCLUDE...
TENNIS BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
SEVERE WIDESPREAD VEHICLE DENTS.
SIGNIFICANT TO SEVERE ROOF AND PLASTIC SIGN DAMAGE.
NUMEROUS OME AND VEHICLE WINDOWS WILL BREAK.
SERIOUS INJURY TO UNPROTECTED PEOPLE AND ANIMALS.
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED.
LIGHT UNSECURED OBJECTS BLOWN AROUND.
SCATTERED POWER OUTAGES POSSIBLE.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ECHO BY 125 AM CDT...
BURKETT BY 135 AM CDT...
CROSS PLAINS BY 140 AM CDT...
CROSS CUT BY 145 AM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 200 AM CDT...
MAY BY 205 AM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 310 AND 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3194 9961 3237 9948 3243 9911 3209 9911
3209 9893 3180 9873
TIME...MOT...LOC 0612Z 271DEG 31KT 3204 9945
$$
JOHNSON4 follow-up statements
338
WWUS54 KSJT 250627
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
127 AM CDT MON APR 25 2011
TXC049-059-083-250730-
/O.CON.KSJT.SV.W.0075.000000T0000Z-110425T0730Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
127 AM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN
COUNTIES...
AT 124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE...OR 16 MILES NORTH
OF COLEMAN...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURKETT BY 135 AM CDT...
CROSS PLAINS BY 140 AM CDT...
CROSS CUT BY 145 AM CDT...
LAKE BROWNWOOD NEAR BYRDS STORE BY 155 AM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 200 AM CDT...
MAY BY 205 AM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 310 AND 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3193 9953 3238 9940 3243 9911 3209 9911
3209 9893 3180 9873
TIME...MOT...LOC 0627Z 271DEG 31KT 3204 9930
$$
JOHNSON186
WWUS54 KSJT 250642
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
142 AM CDT MON APR 25 2011
TXC049-059-083-250730-
/O.CON.KSJT.SV.W.0075.000000T0000Z-110425T0730Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
142 AM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN
COUNTIES...
AT 138 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURKETT...OR
17 MILES NORTHEAST OF COLEMAN...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS CUT BY 150 AM CDT...
LAKE BROWNWOOD NEAR BYRDS STORE BY 200 AM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 205 AM CDT...
MAY BY 210 AM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 314 AND 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3193 9953 3240 9927 3243 9911 3209 9911
3209 9893 3180 9873
TIME...MOT...LOC 0642Z 271DEG 31KT 3202 9921
$$
JOHNSON306
WWUS54 KSJT 250655
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 AM CDT MON APR 25 2011
TXC049-059-083-250730-
/O.CON.KSJT.SV.W.0075.000000T0000Z-110425T0730Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
155 AM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN
COUNTIES...
AT 152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS CUT...OR
21 MILES NORTHWEST OF EARLY...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 205 AM CDT...
MAY BY 210 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3190 9934 3216 9925 3225 9912 3209 9911
3209 9893 3180 9873
TIME...MOT...LOC 0655Z 271DEG 31KT 3202 9908
$$997 WWUS54 KSJT 250716 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 216 AM CDT MON APR 25 2011 TXC059-083-250725- /O.CAN.KSJT.SV.W.0075.000000T0000Z-110425T0730Z/ CALLAHAN TX-COLEMAN TX- 216 AM CDT MON APR 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS MOVED OUT OF COLEMAN AND CALLAHAN COUNTIES. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR COLEMAN AND CALLAHAN COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3190 9918 3208 9916 3209 9893 3183 9875 TIME...MOT...LOC 0715Z 266DEG 19KT 3197 9899 $$ TXC049-250730- /O.CON.KSJT.SV.W.0075.000000T0000Z-110425T0730Z/ BROWN TX- 216 AM CDT MON APR 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR NORTHERN BROWN COUNTY... AT 212 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE BROWNWOOD NEAR BYRDS STORE...OR 16 MILES NORTH OF EARLY...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS. SIGNIFICANT DAMAGE TO TREE LIMBS... SOME TREES MAY BE BLOWN DOWN... SHEDS TOPPLED... ROOF DAMAGE TO MANUFACTURED HOMES... EXTENSIVE POWER OUTAGES. THE SEVERE THUNDERSTORM WILL BE NEAR... US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 220 AM CDT... MAY BY 225 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3190 9918 3208 9916 3209 9893 3183 9875 TIME...MOT...LOC 0715Z 266DEG 19KT 3197 9899 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 24, 11:55 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1155 PM CDT SUN APR 24 2011 UPDATE... TO INCLUDE SEVERE THUNDERSTORM WATCH 198. && .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHERN CONCHO VALLEY AND BIG COUNTRY AHEAD OF THE DRYLINE. THE POTENTIAL FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELLS PRODUCING LARGE HAIL...GUSTY WINDS AND AN ISOLATED TORNADO WILL CONTINUE TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 5 AM CDT. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING TO THE WEST OF KABI AT THIS TIME. INCLUDED A CB GROUP AT KABI FOR NOW...BUT THIS MAY NEED TO BE AMENDED IF THUNDERSTORMS APPROACH THE ABILENE TERMINAL. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. LOW CLOUDS WILL SPREAD NORTH TONIGHT...FIRST AT KBBD AND KJCT AROUND 08Z AND THEN INTO KABI BY 10Z. LEFT VFR CONDITIONS AT KSJT WITH MVFR CEILINGS AT THE OTHER SITES. VFR CONDITIONS WILL RETURN BY 15Z WITH INCREASING WEST WINDS. && .PREV DISCUSSION... /ISSUED 1008 PM CDT SUN APR 24 2011/ UPDATE... A QUASI STATIONARY FRONT LIES ROUGHLY FROM BOWIE...TO NEAR ABILENE...TO SNYDER WITH A DRYLINE EXTENDING TO THE SOUTH ACROSS WEST TX. THE DRYLINE HAS RETREATED TO THE WEST AND REMAINS GENERLY INACTIVE DUE TO THE INCREASING MLCIN VALUES ACROSS THE REGION. ONE WEAK ECHO IS NOW EVIDENT OVER STERLING COUNTY BUT OTHERWISE THE CU FIELD HAS BEEN ALMOST NON EXISTENT SINCE SUNSET. FARTHER EAST...STORMS OVER THE HEARTLAND AND EASTERN BIG COUNTRY REMAIN SEVERE. STRONG INFLOW EXISTS IN THIS AREA AND ALTHOUGH THE STORMS ARE BEGINNING TO BECOME MORE ELEVATED THE SEVERE THREAT WILL CONTINUE WHILE THE STORMS REMAIN IN OUR CWA. POPS WERE SIGNIFICANTLY REDUCED ACROSS ALL BUT THE EXTREME EASTERN ZONES FOR THE REMAINDER OF THE NIGHT. I ALSO DROPPED THE WATCH FOR ALL BUT A FEW COUNTIES WHERE STORMS ARE STILL ONGOING. WE COULD SEE AN ISOLATED STORM DEVELOP OUT WEST NEAR THE TRIPLE POINT BUT MOST OF THE PRECIP WILL BE CONFINED TO THE EAST. JOHNSON PREV DISCUSSION... /ISSUED 837 PM CDT SUN APR 24 2011/ DISCUSSION... WILL BE UPDATING THE FIRE WEATHER FORECAST TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR MONDAY AFTERNOON. FIRE WEATHER... MODEL SOUNDING DATA IS NOW SHOWING WEST WINDS FROM 30 TO 50 KNOTS IN THE LOWER HALF OF THE ATMOSPHERE...WITH TURBULENT MIXING LIKELY TO 10 THSD FEET...WINDS OF 20 TO 30 MPH AT 20 FEET ARE POSSIBLE ACROSS MUCH OF THE AREA BEHIND THE DRYLINE AS IT MOVES THROUGH THE AREA. WHILE WE HAVE HAD RAIN ACROSS THE BIG COUNTRY...FINE FUELS WILL STILL BE ABLE TO DRY OUT AND BE RECEPTIVE TO BURNING DUE TO TEMPERATURES IN THE LOWER 90S...AND RELATIVE HUMIDITY VALUES DROPPING INTO THE 15 PERCENT RANGE. WITH ALL THIS IN MIND...WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND EXPAND THE AREA TO INCLUDE ALL OF THE BIG COUNTRY...AND AS FAR SOUTH AS MENARD AND SUTTON COUNTIES ALONG THE INTERSTATE 10 CORRIDOR. PREV DISCUSSION... /ISSUED 656 PM CDT SUN APR 24 2011/ DISCUSSION... FORECAST WAS UPDATED EARLIER THIS EVENING FOR THE UPGRADE FROM A SEVERE THUNDERSTORM WATCH TO A TORNADO WATCH. SEE AVIATION SECTION FOR DISCUSSION ON TAF PACKAGE. AVIATION... THE PRIMARY SITE BEING AFFECTED BY THUNDERSTORMS IS KABI. THUNDERSTORMS HAVE BEEN BACKBUILDING TO NEAR THE INTERSECTION OF THE FRONTAL BOUNDARY AND THE DRYLINE. STORM MOVEMENT IS TO THE NORTHEAST...WHILE THE AXIS OF REPEAT THUNDERSTORM ACTIVITY IS SHIFTING SLOWLY TO THE SOUTHEAST. THIS WILL SHIFT THE THUNDERSTORMS EAST OF THE KABI TERMINAL BY OR SHORTLY BEFORE 01Z. HAVE BEEN CARRYING STRONG WIND GUSTS... LOW VISIBILITY AND CEILING WITH THE ONGOING THUNDERSTORMS AT ABILENE. CONDITIONS WILL SIGNIFICANTLY IMPROVE AT KABI AFTER 01Z TO VFR CONDITIONS...BARRING ANY ADDITIONAL CONVECTIVE DEVELOPMENT IN THE VICINITY. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE RETREATING DRYLINE WEST OR SOUTHWEST OF KSJT...AS LARGE SCALE ASCENT FROM APPROACHING UPPER TROUGH IMGINGES ON THE AREA. CARRYING A CB CLOUD GROUP AT KSJT THROUGH LATE EVENING...PENDING DEVELOPMENT. IF ADDITIONAL CONVECTIVE DEVELOPMENT DOES NOT AFFECT THE TAF SITES...VFR CONDITIONS SHOULD PREVAIL EARLY TONIGHT UNTIL 08-10Z MONDAY. LOW- LEVEL SHEAR MAY OCCUR WITH DEVELOPMENT OF LOW-LEVEL JET TOWARD 05Z...AND WILL MONITOR FOR POSSIBLE INCLUSION IN LATER TAF UPDATES. MOISTENING OF THE BOUNDARY LAYER OVERNIGHT WILL RESULT IN SCATTERED TO BROKEN FIELD OF LOW CLOUDS WITH MVFR CEILINGS. CARRYING A LOW CLOUD MENTION AT KBBD AND KJCT EARLY MONDAY MORNING. AS A DRYLINE ADVANCES QUICKLY EASTWARD ACROSS WEST CENTRAL TEXAS LATER MONDAY MORNING...CONDITIONS WILL QUICKLY IMPROVE TO VFR AREAWIDE WITH MOSTLY CLEAR SKIES. IN THE WAKE OF THE DRYLINE PASSAGE MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH THE AFTERNOON. PREV DISCUSSION... /ISSUED 427 PM CDT SUN APR 24 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT FOR THUNDERSTORMS...THEN DRY ON MONDAY. FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY. LONG TERM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT AFTERNOON TEMPERATURES. COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT POSSIBLY ARRIVING NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 91 55 93 53 / 10 10 10 0 0 SAN ANGELO 62 94 54 98 53 / 10 10 10 0 0 JUNCTION 66 94 56 95 56 / 10 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM CDT MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...MCCULLOCH...MENARD...NOLAN... RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON... TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/99
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT SUN APR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 24, 10:31 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1031 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL BLANKET 31.82N 98.79W
04/24/2011 E1.75 INCH BROWN TX BROADCAST MEDIA
&&
EVENT NUMBER SJT1100144
JOHNSONSpecial weather statement, Apr 24, 10:35 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 PM CDT SUN APR 24 2011 TXZ064-250400- STERLING TX- 1035 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR STERLING COUNTY... AT 1031 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NORTH CENTRAL STERLING COUNTY...OR ABOUT 14 MILES NORTH OF STERLING CITY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. JOHNSON
Local storm report, Apr 24, 10:45 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL MAY 31.98N 98.92W
04/24/2011 E1.75 INCH BROWN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100145
JOHNSONSpecial weather statement, Apr 24, 11:07 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1107 PM CDT SUN APR 24 2011 TXZ054-064-065-250445- NOLAN TX-STERLING TX-COKE TX- 1107 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR NOLAN...STERLING AND COKE COUNTIES... AT 1104 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ROSCOE TO 16 MILES NORTHEAST OF STERLING CITY...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AND SILVER BY 1115 PM CDT MARYNEAL BY 1120 PM CDT SANCO...ROBERT LEE AND THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 1125 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
Special weather statement, Apr 25, 12:02 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1202 AM CDT MON APR 25 2011 TXZ099-250545- THROCKMORTON TX- 1202 AM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR THROCKMORTON COUNTY... AT 1157 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF THROCKMORTON... MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 1215 AM CDT THROCKMORTON BY 1220 AM CDT WOODSON BY 1225 AM CDT ELBERT BY 1240 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. JOHNSON
Special weather statement, Apr 25, 12:04 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 AM CDT MON APR 25 2011 TXZ113-114-250545- SHACKELFORD TX-JONES TX- 1204 AM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR SHACKELFORD AND JONES COUNTIES... AT 1202 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF NUGENT...OR ABOUT 12 MILES SOUTHEAST OF ANSON...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LUEDERS BY 1215 AM CDT ALBANY BY 1245 AM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| Apr 24, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 57 min |
| Apr 24, 8:07 PM CDT | Tornado Warning | SJT | Coleman | 38 min |
| Apr 24, 8:37 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 23 hr |
| Apr 24, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 49 min |
| Apr 24, 8:47 PM CDT | Tornado Warning | SJT | Brown, Coleman | 43 min |
| Apr 24, 9:26 PM CDT | Tornado Warning | SJT | Brown, Coleman | 64 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| Apr 24, 10:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 42 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 41 min |
| Apr 25, 12:06 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 54 min |
| Apr 25, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 48 min |
| Apr 25, 12:23 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 67 min |
| Apr 25, 12:48 PM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 5 hr |
| Apr 25, 3:17 PM CDT | Fire Weather Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Fisher and 12 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.